MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was partially deployed, and was stretched as a result.The eluvia was selected for use in the peripheral angiogram procedure to treat peripheral artery disease (pad).The target lesion within the proximal superficial femoral artery (sfa) was reportedly 100 percent stenosed.The patient underwent laser atherectomy and percutaneous transluminal angioplasty (pta) with a sterling balloon.The eluvia was being deployed at the proximal sfa, where one half of the stent was realigning a previously placed stent of unknown origin.During eluvia deployment, approximately 10mm of the stent would not unsheathe from the catheter.The physician pulled the pull grip slowly and evenly, but the issue persisted.The physician pulled back on the handle of the stent, and the stent could be seen stretching on the angiogram.The outer blue stabilizing shaft was pulled back and the distal end of the stent was unsheathed.As a result of troubleshooting, the distal end of the stent was stretched into the common femoral by an additional 10-20cm.Post pta of the stent was completed, and there were no dissections or flow disturbances.The patient had significantly improved flow compared to start of procedure, and there were no reported adverse consequences to the patient.
 
Additional Manufacturer Narrative
Device media analysis: returned product consisted of an eluvia self-expanding stent system with an unknown 0.014-inch guidewire stuck in the device.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the handle was separated.The outer sheath was kinked at the nosecone.There were multiple kinks along the proximal inner.Microscopic examination revealed no additional damages.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage that would have contributed to the deployment issue and stent deformation.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15951555
Report Number2124215-2022-50285
Device Sequence Number7427188
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public08714729876731
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0029211861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown